What happens if you injects to much insullin?

Selena188
By Selena188 Latest Reply 2012-09-24 21:16:03 -0500
Started 2012-09-21 00:57:20 -0500

What happens if you injects to much insullin?


5 replies

maclover1524
maclover1524 2012-09-24 21:16:03 -0500 Report

While it's important to have glucose tablets, orange juice or some other type of sugar handy just in case you "overdose" on insulin you need to know that if you are on insulin you should also have a glucagon kit. If you suddenly go into hypoglycemia and pass out, there would be no way anyone could or should administer anything to you by mouth. An unconscious person would literally choke to death if any type of candy or even liquid were administered. However, that unconscious person could also die because of hypoglycemia! That's why a person who is on insulin should/must have a glucagon kit. The kit is available only by prescription and it is costly…anywhere from $75 to $200 but then again what is your life worth.
The glucagon kit is very simple to use and comes with detailed instructions clearly printed on the case. Anyone with a diabetic who goes into a hypoglycemic unconscious state can access the glucagon kit, read the instructions and give the unconscious diabetic an injection. The glucagon is a natural hormone with no side affects. Within a few seconds to minutes the diabetic regains consciousness. After regaining consciousness, the diabetic should then take in some type of glucose preferably in the form of a glucose tablet. Then they should check their blood sugars. If it does not come up to at least 75 or 80, they should get to a doctor or E.R. immediately - however they should not drive themselves.
Ask your doctor, ask your pharmacist. Find out about glucagon kits aka lifesaving kits. :)

Type1Lou
Type1Lou 2012-09-21 18:47:56 -0500 Report

If you inject too much insulin, you start feeling shaky, sweaty, can't think clearly, start to slur your words and may eventually lose consciousness because your blood sugar will drop too low (hypoglycemia). Different people feel low blood sugar effects at different readings. I don't really feel it until my BG drops into the low 50's…luckily that no longer happens so often since I'm now on an insulin pump. To counteract low BG, you need to eat a fast-acting carb like glucose tablets, glucose gel, OJ, apple juice, hard candies like Lifesavers, raisins or just sugar dissolved in water. If you fail to treat a seriously low BG, you'll lose consciousness and may die. Do you remember Sunny VonBulow? She was an heiress whose husband was accused of giving her insulin in an attempt to kill her. The movie "Reversal of Fortune" was made about this case.

The key is to balance the food you eat, your activity level, and the insulin you take…not always easy but essential.

Nana_anna
Nana_anna 2012-09-22 16:32:50 -0500 Report

Depends on what your blood sugar level is at the time you take it. If you go over the amount that is prescribed, that is considered to be an overdose, accidental, depending on why the reason was that you went over your amount.

Harlen
Harlen 2012-09-21 05:34:37 -0500 Report

Welcome
Form me I will just eat a snack that will cover the extra inulin
Best wishes
Harlen

Next Discussion: Metformin »